10

No, they do not contain the same active ingredient. Benadryl (trade name) is also known as diphenhydramine (generic name); loratidine (generic name) is also known as Claritin (trade name). Both drugs are primarily antihistamines and primarily active antagonists at the H1 subtype of histamine receptor. It is this property that makes them effective for ...


7

The main risk of Tylenol (aka acetaminophen/paracetamol) is liver damage, as this article from the FDA advises: This drug is generally considered safe when used according to the directions on its labeling. But taking more than the recommended amount can cause liver damage, ranging from abnormalities in liver function blood tests, to acute liver failure, ...


7

Is it right and safe to prescribe this combination (NSAID like diclofenac + baby Aspirin) specially with the knowledge that this combination gonna be used for a long time? While NSAID are associated with many side effects (alteration in renal function, hypertension, hepatic function and platelet function), the most deleterious effects of aspirin and ...


6

There is a myth that drinking Diet Coke while chewing Mentos causes your stomach to explode, though this has been disproved by MythBusters and Snopes. Both sources say that the reason for the explosion between Diet Coke and Mentos is because of the outside of the Mentos reacting with the Diet Coke. If the Mentos are still in your mouth, the Diet Coke will ...


5

Micromedex does not list any precautions or patient educations notes for Dexedrine and caffeine. However both substances can have an effect on heart rate and blood pressure. Large amounts of caffeine like energy drinks or espresso would be ill advised, but I wouldn't think the small amount in a pop would have significant effects especially if you're decently ...


4

The following are studies which indicate cancer risks from third hand tobacco smoke which to me seems non-ambiguous. Sleiman, M., Logue, J. M., Luo, W., Pankow, J. F., Gundel, L. A., & Destaillats, H. (2014). Inhalable constituents of thirdhand tobacco smoke: chemical characterization and health impact considerations. Environmental science & ...


3

The common saying that alcohol (ethyl alcohol in alcoholic beverages) and benzodiazepines shouldn't be consumed together is well-recommended considering that both compounds fall under the Central Nervous System (CNS) Depressant category. So they both augment (additive) the effect of depressing the CNS, which can lead to unconsciousness or even a coma. Also, ...


3

Succinylcholine, or Suxamethonium chloride, is an 'interesting choice' for this kind or purpose. As a muscle relaxant with a relatively short duration it will paralyse the victim, cause breathing to stop and then death. Depending on dosage and wether your perpetrator carries a breathing apparatus for mechanical ventilation with him. If the victim remains ...


3

I think the closest thing to a "standardization of drugs" are the pharmacopeia: USP European Pharmacopoeia Japanese Pharmacopoeia (just some examples) As you will notice, these are not global standards, but each one defines the parameters by which a drug is of adequate quality and purity to be deemed that drug. To generate a global standard, it would be ...


3

The idea that the International Statistical Classification of Diseases and Related Health Problems (ICD) forms an international standard on health problems is contentious within some groups of people when there is the Diagnostic and Statistical Manual of Mental Disorders (DSM), which cross-references the ICD and there can sometimes be conflicting criteria ...


3

Several combinations between analgesics and other compounds could be interesting for medical treatment and used in pain treatments, however, the logic isn't only effectiveness. For a medication to be approved by regulatory authorities, such as FDA, as over the counter or under prescription, pharmaceutical companies look first on the ROI (return of investment)...


3

I searched for an answer on several different levels and here's what I found: FDA's presrcibing information for CIPRO(R) and for DORYX(R). Neither document mentions an interaction between these two drugs, nor for their classes. These sources should be considered first as they are medicolegally binding and should include clinically relevant information. ...


2

When someone is considering to take 2 drugs both of which can have severe side effects, he/she should discuss this with a doctor, so this part of the question CANNOT be properly answered here. Mirena can actually cause acne: 1. Mirena side effects (Drugs.com) The most commonly reported adverse effects are alterations of menstrual bleeding patterns, nausea, ...


2

Yes, it is safe. The mechanism that ibuprofen and paracetamol use are different and don't interact negatively. In fact, the two drugs (medicines) can be used in conjunction for a synergistic effect so that it will provide greater pain relief than either drug alone. With that said, still follow the standard dosing instructions for each drug. That means don't ...


1

According to the U.S. Food and Drug Administration (FDA), 2017: The GRASE dose for caffeine is established in the Stimulant Final Monograph as 100-200 mg not more often than every 3-4 hours. GRASE (generally recognized as safe and effective) is a safety designation the FDA uses for over-the-counter drugs (FDA.gov, Wikipedia). According to a systematic ...


1

Lidocaine1 is not categorized as a painkiller but as a (local) anesthetic; it can be used during minor procedures where the patient has full awareness by injecting it to the preferred site of action. It inhibits the sodium channels on the nerve endings in the skin. Therefore it provides insensibility of ALL nerve fibers, both causing numbness in the skin ...


1

In order to substitute lawfully, the 2 drugs must be bioequivalent and in the same dosage form. Therefore the 2 drugs not only must be chemically equivalent, but also therapeutically equivalent. In your situation, dextroamphetamine and dextroamphetamine salts combo are 2 different drugs. The former is a single ingredient product while the latter is a ...


1

Benadryl (aka diphenhydramine) is strongly anticholinergic1. That means it blocks acetylcholine activity in the body's cells. It does this by binding with the cells' acetylcholine receptors, which just about all cells have. These drugs have been linked to dementia2 in older people. Among the H1-blocking antihistamines (loratadine [Claritin], cetirizine [...


1

Dietary sodium stimulates the excretion of potassium into the urine and potassium stimulates the excretion of sodium, but when consumed in usual amounts, this does not result in abnormal blood potassium or sodium levels (Harvard.edu, Bpac NZ). In salt-sensitive people, high sodium intake can result in high blood pressure. In these (and possibly other) ...


Only top voted, non community-wiki answers of a minimum length are eligible